Boundary conditions for quasiclassical equations in the theory of superconductivity

Lambert, C. J. and Raimondi, R. and Sweeney, V. and Volkov, A. F. (1997) Boundary conditions for quasiclassical equations in the theory of superconductivity. Physical review B, 55 (9). pp. 6015-6021. ISSN 0163-1829

Full text not available from this repository.


In this paper we derive effective boundary conditions connecting the quasiclassical Green's function through tunnel barriers in superconducting-normal hybrid (S-N or S-S') structures in the dirty limit. Our work extends previous treatments confined to the small transparency limit. This is achieved by an expansion in the small parameter r(-1) = T/2(1 - T) where T is the transparency of the barrier. We calculate the next term in the r(-1) expansion for both the;normal and, the superconducting case. In both cases this involves the solution of an integral equation, which we obtain numerically. While in the normal case our treatment only leads to a quantitative change in the barrier resistance Rb, in the superconductor case, qualitative different boundary conditions are derived. To illustrate the physical consequences of the modified boundary conditions, we calculate the Josephson current and show that the next term in the r(-1) expansion gives rise to the second harmonic in the current-phase relation.

Item Type:
Journal Article
Journal or Publication Title:
Physical review B
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
24 Oct 2012 08:04
Last Modified:
17 Sep 2023 01:12